Hail, Bay
- When
- July 2, 3:30 PM EST
- Where
- Bay County, Panama City
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.167, -85.667
Dime size hail reported by a SKYWARN spotter.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 2, 2:30 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 330 PM EDT TUE JUL 2 2002 FORECAST CHALLENGE -- RAIN CHANCES. --SYNOPSIS-- WATER VAPOR IMAGES SHOW A VORT MAX DROPPING SOUTH OVER THE TN VALLEY. SURFACE DATA SHOW WEAK MOIST FLUX CONVERGENCE AXIS OUR OUR ERN CWFA...WITH CONVECTION DEVELOPING AROUND VALDOSTA. STRONG TO SEVERE CONVECTION ALSO UNDERWAY WITH THE SEA BREEZE OVER OUR WRN ZONES. --FORECAST-- TONIGHT...SHORT RANGE ENSEMBLE POPS SHOW HIGHEST VALUES OVER OUR ERN ZONES...POSSIBLY AS A REFLECTION OF SURFACE MOIST CONVERGENCE. HAVE WORDED EVENING POPS TO REFLECT RADAR TRENDS. THURSDAY...PRETTY MUCH KEPT CURRENT ZONE FORECAST AS STACKED LOW STILL EXPECTED TO DEVELOP OVER THE CWFA. FRIDAY...MODELS AGREE ON HAVING WEAK STACKED LOW PUSH W TO OUR WRN CWFA. AVN IS WETTEST AND STRONGEST WITH THE SURFACE FEATURES...AND EVEN HAS A WARM FRONT EXTENDING E FROM THIS LOW INTO THE REST OF OUR CWFA. DEEP LAYER FLOW PROGGED TO TRANSITION TO ELY...SO WILL PUT HIGHER POPS IN ERN ZONES TO ACCOUNT FOR E COAST SEA BREEZE. FIRE WEATHER - NO HIGHLIGHTS. MARINE - NO HIGHLIGHTS EXPECTED. HAVE BACKED WINDS IN THE LATER PERIODS AS SURFACE LOW MOVES SW. EXTENDED (SATURDAY THROUGH WEDNESDAY) - A PATTERN CHANGE IS IN SIGHT AS MASSIVE UPPER RIDGE CENTERED OVER THE WRN USA AT THE BEGINNING OF THE PERIOD RETROGRADES W WHILE TROUGHING DEVELOPS OVER THE ERN USA BY WEDNESDAY. THIS AND MORE FAVORABLE LOWER TROPOSPHERIC FLOW JUSTIFIES HIGHER POPS TUESDAY AND WEDNESDAY. PRELIMINARY NUMBERS... TLH 071/093 072/093 3535 PFN 074/090 074/090 3535 DHN 072/092 072/091 3535 ABY 071/092 071/090 3535 VLD 069/092 069/092 3536 .TLH... .AL...NONE. .GA...NONE. .FL...NONE. TJT
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-022100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1100 AM EDT TUE JUL 2 2002 ...SOME STRONG STORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN ASSOCIATION WITH THE SEA BREEZE AND AN UPPER LEVEL DISTURBANCE MOVING SOUTH THROUGH ALABAMA AND GEORGIA. THE SHOWERS AND STORMS WILL LINGER INTO THE EVENING HOURS. THUNDERSTORMS THAT DEVELOP ARE NOT EXPECTED TO REACH SEVERE LIMITS...HOWEVER SOME COULD BECOME STRONG WITH BRIEF TORRENTIAL DOWNPOURS...GUSTY WINDS...SMALL HAIL...AND FREQUENT LIGHTNING. NO WIDESPREAD OR ORGANIZED SEVERE WEATHER IS EXPECTED...AND SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. MAJ
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Dime size hail reported by a SKYWARN spotter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306787.